MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC EndoWrist; MARYLAND BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC EndoWrist; MARYLAND BIPOLAR FORCEPS
Model Number 471172-19
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, a maryland bipolar forceps failed to perform its opening and closing function properly.It was not conducting energy.Upon inspection, it was observed that the wires were broken.The procedure was completed with no reported injury.Intuitive followed up and obtained additional information.The broken wires were the metallic wires controlling the movements of the instrument.No signs of thermal damage were observed at the site of breakage.No arcing was observed during the procedure.No photos were available since instrument was sent back.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the da vinci product with an alleged issue to perform failure analysis.However, failure analysis is not complete.

Brand Name
EndoWrist
Common Device Name
MARYLAND BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50893579
Report Number2955842-2026-39961
Device Sequence Number13452447
Product Code NAY
UDI-Device Identifier00886874119792
UDI-Public(01)00886874119792(11)250811(10)K10250811
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K214095
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number471172-19
Device Catalogue Number471172
Device Lot NumberK10250811 0231
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/21/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/02/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/11/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories
Patient SexUnknown